# SDR NI6R201407200014

- Difficulty date: July 20, 2014
- Submitted: July 22, 2014
- Operation: General aviation
- Aircraft: N9855F
- Make and model: Lkheed P2V5F
- Aircraft serial: 131445
- Aircraft time: 13,610 hours, 6,770 cycles
- Engine: Wright R3350*
- Engine time: 1,332 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Nr 1
- Part time: 1,332 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB, THE NR 1 RADIAL ENGINE FRONT CHIP DETECT LIGHT ILLUMINATED.  NO OTHER ABNORMAL INDICATIONS WERE PRESENT.  THE DECISION WAS MADE TO JETTISON THE RETARDANT LOAD AND SECURE THE ENGINE.  BOTH JETS AND NR 2 RADIAL ENGINE WERE OPERATING NORMALLY.  AN EMERGENCY WAS DECLARED AND AN ENGINE OUT LANDING WAS ACCOMPLISHED WITHOUT INCIDENT.  UPON INSPECTION OF THE FRONT CHIP DETECTOR, A SMALL PIECE OF FERROUS FUZZ WAS FOUND ON THE DETECTOR.  THE ENGINE OIL SYSTEM SCREENS WERE INSPECTED AND NO ADDITIONAL METALLIC CONTAMINATION WAS FOUND.  AFTER A SUCCESSFUL GROUND RUN, THE ACFT WAS RETURNED TO SERVICE. THE ACFT SUBSEQUENTLY PERFORMED A 2.6 HOUR FLIGHT TO HOME BASE FOR A PREVIOUSLY SCHEDULED 100 HOUR INSPECTION WITH NO ABNORMAL INDICATIONS.  THE ENGINE SCREENS WERE CHECKED AGAIN WITH NO METALLIC CONTAMINATION NOTED.
